Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 168, NWS Albany, NY

August 19, 2011Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 4:15 PM EDT for Bennington County, Windham County, Vermont. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 4:15 PM EDT (20:15 UTC)
Expired
Aug 19, 2011, 5:15 PM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 91 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WUUS51 KALY 192015
SVRALY
VTC003-025-192115-
/O.NEW.KALY.SV.W.0168.110819T2015Z-110819T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  SOUTHWESTERN WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STAMFORD...OR 7 MILES SOUTHEAST OF BENNINGTON...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   READSBORO BY 445 PM EDT...
   WILMINGTON BY 515 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4280 7267 4273 7301 4274 7306 4274 7323
      4289 7328 4290 7327 4305 7281
TIME...MOT...LOC 2015Z 247DEG 8KT 4282 7307

$$
TAW/VTK
1 follow-up statement
092 
WWUS51 KALY 192046
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT FRI AUG 19 2011

VTC003-025-192115-
/O.CON.KALY.SV.W.0168.000000T0000Z-110819T2115Z/
BENNINGTON VT-WINDHAM VT-
446 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN WINDHAM AND SOUTH CENTRAL BENNINGTON COUNTIES...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HEARTWELLVILLE...OR 10 MILES EAST OF BENNINGTON...MOVING
NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEARSBURG...6 MILES NORTHWEST OF WHITINGHAM AND 7 MILES SOUTHEAST
  OF SOMERSET BY 505 PM EDT...
  MEDBURYVILLE BY 510 PM EDT...
  WILMINGTON...BAKER FIELD...RAPONDA TURN AND WEST DOVER BY 515 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4273 7300 4274 7302 4274 7305 4278 7312
      4293 7315 4305 7281 4280 7267
TIME...MOT...LOC 2046Z 247DEG 8KT 4285 7298

$$

TAW/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:47 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 19, 1:47 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION TRIGGERING
SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY THIS EVENING. OUTSIDE
OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY...SEASONABLE
WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS
THE REGION.  A STRONGER COLD FRONT IS EXPECTED ON SUNDAY WITH
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1 PM...SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM
FOR SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND
EAST ACROSS THE REST OF OUR FORECAST AREA. SCATTERED CONVECTION
DEVELOPED ACROSS THE AREA LATE THIS MORNING INTO THE EARLIER AFTERNOON
AS MID LEVEL COLD POCKET MOVES INTO REGION. STORMS ARE SLOW MOVING
AND BACK BUILDING IS OCCURRING SO LOCALIZED FLOODING A CONCERN. THE
AIRMASS CONTINUES TO DESTABILIZE AND LOW-LEVEL LAPSE RATES ARE
STEEPENING WITH MIXED LAYER CAPE BECOMING MODERATELY LARGE.
THERMODYNAMIC PROFILES ARE SUFFICIENT FOR SOME HAIL AND LOCALIZED
DOWNBURSTS...BUT VERY WEAK DEEP LAYER MEAN FLOW AND SHEAR WILL
PROBABLY MINIMIZE THE RISK FOR ORGANIZED SEVERE STORMS.

AS OF 10 AM EDT...WE HAVE UPDATED THE FORECAST TO REMOVE THE
FOG/STRATUS THIS MORNING FROM THE GRIDS...AS IT CONTINUES TO
RAPIDLY DISSIPATE IN AND AROUND THE HUDSON RIVER VALLEY.

SPC HAS PLACED THE SOUTHERN 6 COUNTIES IN OUR FORECAST AREA IN A
SLIGHT RISK. THESE LOCATIONS HAD THE LION SHARE OF THE
THUNDERSTORMS YESTERDAY TOO. THE 0-6 KM BULK SHEAR STILL LOOKS
VERY WEAK AT 10-15 KTS. A WEAK COLD FRONT CONTINUES TO APPROACH
FROM THE W-CNTRL NY. A FEW CELLS HAVE POPPED UP OVER THE FINGER
LAKES REGION. A BETTER ORGANIZED CLUSTER OVER WRN PA. THE SBCAPES
SHOULD GET INTO THE 1000-2000 J/KG RANGE FROM THE CAPITAL REGION
SOUTH. THE 12Z KALB SOUNDING HAS A PWAT VALUE OF 1.21 INCHES...AND
H850-500 LAPSE RATE OF 6.8 C/KM. IF WE GET CLOSE THE MID 80S WE
COULD SEE INSTABILITY VALUES EXCEED 1500 J/KG. A DECENT AMOUNT OF
INSTABILITY WITH WEAK SHEAR INDICATES ONCE AGAIN SOME LOOSELY
ORGANIZED OR PULSE CONVECTION IS POSSIBLE...WITH SOME MARGINAL
SEVERE STORMS. WE ADDED GUSTY WINDS...HVY RAIN...AND SMALL HAIL TO
THE GRIDS FOR LOCATIONS SOUTH OF KALB. THE HWO HAS ALSO BEEN
UPDATED. THE SLOW MOVEMENT OF THE STORMS MAY PRODUCE SOME QUICK
1-2 INCH RAIN AMOUNTS. TEMPS LOOK GOOD AT THIS TIME.

PREVIOUS NEAR TERMS FOLLOWS...

AS OF 645 AM...PATCHY DENSE FOG HAS BEEN SEEN IN 11U-3.9U
IMAGERY...WEB CAMS AND SURFACE OBS.  THIS SEEMS TO BE MAINLY
CONFINED IN THE VALLEY LOCATIONS BUT ITS QUITE EXTENSIVE ACROSS THE
BERKS THIS EARLY MORNING.  THIS SHOULD QUICKLY DISSIPATE WITH A
RETURN TO MO-PTSUNNY CONDITIONS.  06Z GUIDANCE CONTINUES TO SUPPORT
EARLIER THINKING WITH CONVECTION DEVELOPING LATER THIS MORNING AND
INTO THE AFTERNOON.  MAIN THREAT SEEMS BE STILL ALONG AND SOUTH OF
I90.

PREV DISC...
500MB SHORT WAVE TROUGH AXIS WAS SLOWLY MIGRATING EAST TOWARD THE
CWFA PER THIS EARLY MORNINGS H2O VAPOR LOOP. A RATHER DIFFUSE
FRONTAL BOUNDARY /WEAK COLD FRONT/ WAS OVER THE EASTERN GREAT
LAKES REGION MOVING ALONG IN CONJUNCTION WITH THE UPPER LEVEL
FEATURES. PRECEDING THESE FEATURES WERE MODEST DEWPOINTS WITH THE
HIGHEST VALUES EAST OF I81 WITH LOW-MID 60S. IR SATELLITE IMAGERY
REVEALS MOCLR SKIES ACROSS THE REGION WITH JUST SOME POCKETS OF
EITHER AC AND/OR ACCAS. THIS WILL BE THE KEY TO HOW MUCH INSOLATION
OCCURS TODAY FOR RESULTANT INSTABILITY. NAM/RUC/HRRR SUGGEST WE
WILL ACHIEVE SBCAPES CLOSE TO 2K J/KG WITH MODEST CAPE DENSITY AND
MID LEVEL LAPSE RATES AOA 6.5 C/KM. LIKE YESTERDAY...IT SEEMS THE
HIGHER CHANCE FOR CONVECTION WILL BE NEAR AND SOUTH OF
ALBANY...AND THIS TOO IS SUGGESTED BY THE 4KM SPC WRF REFLECTIVITY
AND THE HRRR EXPERIMENTAL REFLECTIVITY. SEVERE POTENTIAL LOOKS
MARGINAL AS WELL WITH SHEAR PROFILES LESS THAN 20 KTS.
HOWEVER...WITH PWATS FORECAST TO CLIMB TOWARD 1.3-1.5" AND THE
AFOREMENTIONED LIGHT WIND FIELDS...COULD NOT RULE OUT A WET
MICROBURST AS PRECIP LOADED COLUMNS COLLAPSE. WE ARE NOT
HIGHLIGHTED PER SPC OUTLOOKS BUT WILL CONTINUE TO MENTION IN THE
HWO. AS FOR TEMPERATURES...WITH LITTLE CHANGE IN THE THERMAL
PROFILES...NOT MUCH CHANGE FROM YESTERDAYS HIGHS AND FOLLOWED
PERSISTENCE FROM PREVIOUS FORECAST.

SHORT WAVE TROUGH AXIS WILL SLOWLY MIGRATE EAST THIS EVENING.
COMBINE THAT WITH THE LOSS OF DAYTIME HEATING...CONVECTION WILL
DIMINISH BY MIDNIGHT. A SLIGHTLY COOLER/DRIER AIR MASS ADVECTS
INTO THE REGION BUT NOT TOO MUCH WHERE SOME PATCHY FOG IS
POSSIBLE. THIS WILL BECOME MORE OF AN ISSUE WHERE PRECIP FALLS
DURING THE DAY. OVERNIGHT LOWS WILL GENERALLY FALL BETWEEN 55-60F.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SHORT WAVE RIDGE AXIS MOVES ACROSS NY/NE ON SATURDAY WITH MAINLY
TRANQUIL CONDITIONS. HOWEVER...FORECAST SOUNDINGS DO SUGGEST
LINGERING INSTABILITY WHERE OUR ELEVATED HEAT SOURCES WILL LIKELY
SEE CU/CB DEVELOP AND MAY DEVELOP IN SOME ISOLATED
CONVECTION/PRECIP. THE PREVIOUS FORECAST SHIFT HAD AN EXCELLENT
HANDLE ON THIS AND VERY LITTLE CHANGES NEEDED AT THIS TIME. SKIES
WILL VARY FROM MOSUNNY TO PTSUNNY WITH SEASONABLE OR SLIGHT ABOVE
NORMAL TEMPERATURES FOR MID AUGUST.

UPSTREAM...A RATHER POTENT JET STREAK TRACKS ALONG THE
U.S./CANADIAN BORDER AND DIVES SOUTHEAST ACROSS THE GREAT LAKES
REGION SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...WE HAVE
DISCOUNTED THE GFS DUE TO POOR INCONSISTENT RUNS /ESPECIALLY PER
THE ENSEMBLES/ AND THE NAM/ECMWF ARE IN EXCELLENT AGREEMENT AND
TRENDING TOWARD THE GFS ENSEMBLE MEMBERS. THIS FAVORS A FASTER AND
MORE PRONOUNCED FEATURES HEADING INTO SUNDAY. FAVORABLE WIND FIELD
AND SHEAR PROFILES SUGGEST AN ORGANIZED CONVECTIVE EVENT
DEVELOPING DURING SUNDAY. AS SUGGESTED BY SPC...DEGREE OF
PRECEDING CLOUD COVER MAY SUPPRESS INSTABILITY PARAMETERS BUT WE
DID LEAVE THE WINDOW OPEN FOR AN UPGRADE IN FUTURE OUTLOOKS. PER
THE NAM...OUR FORECAST EHI/S CLIMB TOWARD 2 M2/S2 WHICH IS
NOTABLE. IF WE ARE ABLE TO OBTAIN FURTHER INSOLATION...THEN THESE
VALUES WILL BE SURE TO INCREASE. WE WILL HIGHLIGHT THIS WITHIN THE
HWO THIS MORNING.

SINCE WE ARE IN FAVOR OF A FASTER SOLUTION WITH THE PROGRESS OF
THIS UPSTREAM WAVE...FROPA SHOULD OCCUR BEFORE MIDNIGHT SUNDAY
NIGHT. THIS WILL SURELY END THE POTENTIAL FOR ADDITIONAL
CONVECTION AND PROVIDE A BRISK WEST NORTHWEST FLOW OF COOL...DRIER
AND MORE STABLE AIR TOWARD MONDAY MORNING. 500MB TEMPS ACROSS THE
NORTH COUNTRY ARE EXPECTED TO DROP TOWARD -20C WITH 850MB TEMPS TO
LESS THAN 10C BY MONDAY MORNING.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
00Z NAM NOW ON BOARD WITH EURO WITH FASTER COLD FRONTAL PASSAGE
BEFORE SUNRISE ON MONDAY. 00Z GFS IS NOW TRENDING FASTER WITH COLD
FRONT...BUT STILL LAGS NAM/EURO BY ABOUT 6 HOURS. GEF/SREF
ENSEMBLES SUPPORT NAM/EURO...AND HAVE FOR A COUPLE OF DAYS...SO
EXTENDED WAS BASED EURO/GFS BLEND WEIGHTED TOWARDS THE EURO.

FOR MONDAY HAVE SLIGHT CHANCE POPS DUE TO COLD AIR ADVECTION AND
COLD POOL ALOFT WHICH MAY TRIGGER AN ISOLATED AFTERNOON SHOWER. FOR
TUESDAY SLIGHT CHANCE POPS NORTHERN THIRD OF AREA DUE TO POSSIBLE
-SHRA/TSRA AS WARM FRONT MOVES ACROSS LATE IN THE DAY. SLIGHT CHANCE
POPS AGAIN ON WEDNESDAY WITH TROUGH APPROACHING FROM MIDWEST AND
MOIST SOUTHWEST FLOW. CHANCE POPS THU AS COLD FRONT APPROACHES AND
THEN SLIGHT CHANCE POPS FRIDAY AS COOLER AIR ARRIVES DIFFUSELY WITH
A SERIES OF WEAK FRONTS.

OVERALL...MEAN TROUGH OVER EASTERN US WITH RIDGING OVER ROCKIES.
TEMPS NEAR TO BELOW NORMAL MON-TUE...AND NEAR TO ABOVE NORMAL
REMAINDER OF EXTENDED.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM
FOR SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND
EAST ACROSS THE REST OF OUR FORECAST AREA. SCATTERED CONVECTION
DEVELOPED ACROSS THE AREA LATE THIS MORNING INTO THE EARLIER AFTERNOON
AS MID LEVEL COLD POCKET MOVES INTO REGION. STORMS ARE SLOW MOVING
AND BACKBUILDING IS OCCURRING SO LOCALIZED FLOODING A CONCERN. THE
AIRMASS CONTINUES TO DESTABILIZE AND LOW-LEVEL LAPSE RATES ARE
STEEPENING WITH MIXED LAYER CAPE BECOMING MODERATELY LARGE.
THERMODYNAMIC PROFILES ARE SUFFICIENT FOR SOME HAIL AND LOCALIZED
DOWNBURSTS...BUT VERY WEAK DEEP LAYER MEAN FLOW AND SHEAR WILL
PROBABLY MINIMIZE THE RISK FOR ORGANIZED SEVERE STORMS.

CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT.
CONDITIONS WILL BE FAVORABLE FOR MVFR-IFR RADIATION FOG TO DEVELOP
ESPECAILLY AT KGFL OVERNIGHT. FOG WILL BURN OFF EARLY SATURDAY
MORNING.

OUTLOOK...
SAT...VFR. IFR POSSIBLE MORNING FG.
SUN...VFR-MVFR WITH A CHC OF -SHRA/-TSRA.
MON-TUE...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AGAIN TODAY. AN UPPER LEVEL DISTURBANCE AND
ANOTHER COLD FRONT WILL CONTINUE TO BRING ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ON SUNDAY.

THE RH VALUES WILL LOWER TO 45 TO 60 PERCENT DURING THIS
AFTERNOON. ANOTHER EXCELLENT RECOVERY TO 90 TO 100 PERCENT IS
EXPECTED BY SATURDAY MORNING.

THE WINDS WILL BE FROM THE SOUTH OR SOUTHWEST AT 5 TO 10 MPH
TODAY INTO THE OVERNIGHT PERIOD. WESTERLY WINDS LESS THAN 10 MPH
ARE EXPECTED ON SATURDAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT FEW DAYS...BUT
FRIDAY TROUGH SUNDAY LOCATIONS COULD RECEIVE A QUICK COUPLE OF
INCHES OF RAIN DUE TO SLOW MOVING THUNDERSTORMS. SOME URBAN AND POOR
DRAINAGE FLOODING IN LOW LYING AREAS IS POSSIBLE. A DRIER AIR MASS
WILL RETURN EARLY NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/BGM/WASULA
NEAR TERM...IAA/BGM/WASULA
SHORT TERM...BGM
LONG TERM...SND
AVIATION...IAA/SND/WASULA
FIRE WEATHER...BGM
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 19, 1:18 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT FRI AUG 19 2011

CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066-201730-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
118 PM EDT FRI AUG 19 2011

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS ARE CAPABLE
OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND
DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY
EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND
MOVE TO THE EAST AT 10 TO 20 MPH.

DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-038-039-041>043-050-082>084-VTZ013>015-201730-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
118 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND
DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY
EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND
MOVE TO THE EAST AT 10 TO 20 MPH.

DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 19, 3:34 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT FRI AUG 19 2011

VTZ014-015-192000-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
334 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SAXTONS
RIVER...OR ABOUT OVER TOWNSHEND...AND MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
SAXTONS RIVER...BELLOWS FALLS AND WESTMINSTER BY 400 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4306 7246 4303 7246 4292 7272 4311 7282
      4324 7254 4324 7243 4320 7243 4315 7245
      4312 7243 4308 7243
TIME...MOT...LOC 1933Z 240DEG 10KT 4310 7259

TAW/VTK
Local storm report, Aug 19, 3:41 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      5 WSW OLIVEBRIDGE       41.90N 74.29W
08/19/2011                   ULSTER             NY   911 CALL CENTER

            UPPER SAMSONVILLE ROAD CLOSED.

&&

ROKEEFE
Local storm report, Aug 19, 3:44 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 SE GLENS FALLS        43.30N 73.63W
08/19/2011                   SARATOGA           NY   NWS EMPLOYEE

            TREES AND POWERLINES DOWN AT FERRY BLVD.

0250 PM     TSTM WND DMG     1 SE GLENS FALLS        43.30N 73.63W
08/19/2011                   SARATOGA           NY   NWS EMPLOYEE

            TREES LIMBS AND WIRES DOWN ON CLARK STREET.

&&

ROKEEFE
Local storm report, Aug 19, 4:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     2 NW GLENS FALLS        43.33N 73.68W
08/19/2011                   WARREN             NY   PUBLIC

            TREES DOWN ROUTE 9.

&&

ROKEEFE
Special weather statement, Aug 19, 4:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT FRI AUG 19 2011

VTZ013-192100-
BENNINGTON VT-
403 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR POWNAL...OR ABOUT 7 MILES SOUTH OF BENNINGTON...AND
MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
BENNINGTON BY 420 PM EDT
STAMFORD BY 430 PM EDT
READSBORO BY 500 PM EDT

LAT...LON 4275 7293 4275 7327 4294 7327 4295 7302
      4295 7300 4293 7300 4293 7294 4292 7292
TIME...MOT...LOC 2002Z 245DEG 9KT 4278 7319

TAW/VTK
Special weather statement, Aug 19, 4:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT FRI AUG 19 2011

MAZ001-025-192030-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
404 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR HOUSATONIC...OR ABOUT 6 MILES NORTH OF GREAT
BARRINGTON...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
LEE BY 415 PM EDT
LENOX BY 420 PM EDT
PITTSFIELD BY 430 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4255 7333 4242 7304 4216 7330 4224 7342
TIME...MOT...LOC 2004Z 210DEG 17KT 4228 7334

KGM/HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:59 AM EDTSpecial Weather StatementALYWindham31 min
Aug 19, 1:12 PM EDTSevere Thunderstorm WarningALYBennington51 min
Aug 19, 1:18 PM EDTAreal Flood AdvisoryALYBennington93 min
Aug 19, 1:33 PM EDTSpecial Weather StatementALYWindham27 min
Aug 19, 1:52 PM EDTSevere Thunderstorm WarningALYWindham53 min
Aug 19, 3:34 PM EDTSpecial Weather StatementALYWindham26 min
Aug 19, 4:03 PM EDTSpecial Weather StatementALYBennington57 min
Aug 19, 4:21 PM EDTAreal Flood AdvisoryALYBennington, Windham3 hr
Aug 19, 4:29 PM EDTSpecial Weather StatementALYBennington46 min
Aug 19, 5:57 PM EDTSpecial Weather StatementALYWindham63 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.